Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Fort Worth, TX

May 1, 2011Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2011, 6:09 AM CDT for Montague County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 6:09 AM CDT (11:09 UTC)
Expired
May 1, 2011, 6:45 AM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Montague County, TX

The radar

The Altus AFB radar (KFDR), 132 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WUUS54 KFWD 011109
SVRFWD
TXC337-011145-
/O.NEW.KFWD.SV.W.0233.110501T1109Z-110501T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 645 AM CDT

* AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR  
  STONEBURG...AND MOVING EAST AT 35 MPH. A SECOND SEVERE STORM WAS 
  LOCATED 7 MILES NORTHEAST OF NOCONA AND ALSO CONTAINS QUARTER-SIZE 
  HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOCONA AROUND 620 AM
  FORESTBURG AROUND 635 AM
  ST. JO AROUND 640 AM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3391 9757 3391 9756 3384 9748 3346 9748
      3346 9796 3384 9797 3387 9789 3386 9786
      3391 9778 3397 9764
TIME...MOT...LOC 1108Z 267DEG 31KT 3365 9785

$$
2 follow-up statements
972 
WWUS54 KFWD 011122
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 AM CDT SUN MAY 1 2011

TXC337-011145-
/O.CON.KFWD.SV.W.0233.000000T0000Z-110501T1145Z/
MONTAGUE TX-
622 AM CDT SUN MAY 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR MONTAGUE COUNTY...

AT 622 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF NOCONA TO 9
MILES SOUTHWEST OF FORESTBURG...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FORESTBURG AND ST. JO AROUND 635 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
NORTHEASTERN TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
SUNDAY MORNING FOR NORTH CENTRAL TEXAS.

&&

LAT...LON 3391 9757 3391 9756 3384 9748 3346 9748
      3346 9793 3385 9794 3387 9789 3386 9786
      3391 9778 3397 9764
TIME...MOT...LOC 1122Z 266DEG 32KT 3391 9770 3348 9767

$$
905 
WWUS54 KFWD 011145
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SUN MAY 1 2011

TXC337-011155-
/O.EXP.KFWD.SV.W.0233.000000T0000Z-110501T1145Z/
MONTAGUE TX-
645 AM CDT SUN MAY 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR MONTAGUE COUNTY EXPIRES AT 645
AM CDT...

AT 645 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
WEAKENED AND WAS NO LONGER SEVERE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
SUNDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3391 9757 3391 9756 3384 9748 3346 9748
      3346 9793 3385 9794 3387 9789 3386 9786
      3391 9778 3397 9764
TIME...MOT...LOC 1122Z 264DEG 22KT 3387 9770 3346 9768

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:00 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 1, 4:00 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT SUN MAY 1 2011

.DISCUSSION...
A COLD FRONT EXTENDED SOUTH OF A PARIS...TERRELL...CLEBURNE...
BROWNWOOD LINE AS OF 3 AM. THIS FRONT WILL CONTINUE TO MOVE SOUTH
AND SHOULD BE THROUGH THE SOUTHEASTERN PART OF NORTH TEXAS BEFORE
SUNSET. SCATTERED THUNDERSTORMS...SOME SEVERE...HAVE BEEN
OCCURRING MAINLY NORTH OF THE FRONT OVERNIGHT. THESE ELEVATED
STORMS HAVE PRODUCED HAIL UP TO THE SIZE OF BASEBALLS. THE SEVERE
POTENTIAL WILL CONTINUE THROUGH TONIGHT. THERE IS ALSO THE
POTENTIAL FOR SOME LOCALLY HEAVY RAIN THROUGH MONDAY. A FLASH
FLOOD WATCH MAY BE NEEDED FOR TONIGHT INTO MONDAY ACROSS THE
AREA NORTHEASTERN 1/4 OF NORTH TEXAS. FOR NOW HAVE JUST INCLUDED A
MENTION OF HEAVY RAIN. WE WILL SEE GOOD CHANCES OF RAIN THROUGH
THE NEXT 48 HOURS...WITH RAIN ENDING FROM WEST TO EAST LATE MONDAY
NIGHT AND TUESDAY MORNING AS AN UPPER LEVEL TROUGH FINALLY MOVES
TO THE EAST. DRY WEATHER IS THEN EXPECTED FOR THE REST OF THE
WEEK. AFTER BELOW SEASONAL NORMAL TEMPERATURES TODAY THROUGH
TUESDAY...WE WILL START TO SEE A WARMING TREND. TEMPERATURES WILL
CLIMB BACK TO ABOVE SEASONAL NORMALS FRIDAY THROUGH THE WEEKEND.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  47  54  44  70 /  90  80  80  40   5
WACO, TX              79  45  56  41  72 /  70  80  70  40   5
PARIS, TX             66  48  53  45  68 / 100  80  80  50   5
DENTON, TX            62  45  53  39  70 /  90  70  70  30   5
MCKINNEY, TX          65  44  53  39  69 / 100  80  80  40   5
DALLAS, TX            68  47  54  45  70 / 100  80  80  40   5
TERRELL, TX           71  46  54  43  68 / 100  80  80  50   5
CORSICANA, TX         78  50  56  46  68 /  80  80  70  50   5
TEMPLE, TX            79  46  56  42  71 /  60  80  60  40   5
MINERAL WELLS, TX     62  44  51  37  71 /  80  80  70  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

84/58
Hazardous weather outlook, May 1, 5:25 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
525 AM CDT SUN MAY 1 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021030-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
525 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO BE A THREAT ACROSS
THE ENTIRE AREA TODAY THROUGH THE OVERNIGHT HOURS. THE MAIN
THREATS WILL BE LIGHTNING...LARGE HAIL AND DAMAGING WINDS
ALTHOUGH THERE WILL BE A TORNADO RISK IN THE EASTERN HALF OF
NORTH TEXAS TODAY AND THIS EVENING. THERE IS ALSO THE THREAT OF
LOCALIZED FLASH FLOODING FROM HEAVY RAINS SHOULD MULTIPLE STORMS
PASS THROUGH A GIVEN AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH EARLY TUESDAY
MORNING. HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING IS THE
MAIN THREAT. THE SEVERE THREAT APPEARS LESS...BUT A FEW STORMS
COULD PRODUCE LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS THE AREA THROUGH THE
OVERNIGHT HOURS.

In the hours before

Local storm report, May 1, 5:08 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 AM CDT SUN MAY 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     HAIL             3 N JOSHUA              32.51N  97.38W
05/01/2011  E1.00 INCH       JOHNSON            TX   PUBLIC

            QUARTER SIZE HAIL 3 NORTH OF JOSHUA AT FM 1902 AND CR
            920
Local storm report, May 1, 5:20 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 AM CDT SUN MAY 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     HAIL             FERRIS                  32.53N  96.67W
05/01/2011  E0.88 INCH       ELLIS              TX   LAW ENFORCEMENT
Local storm report, May 1, 5:43 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 AM CDT SUN MAY 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             3 S RINGGOLD            33.78N  97.95W
05/01/2011  E1.00 INCH       MONTAGUE           TX   AMATEUR RADIO
Special weather statement, May 1, 5:46 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 AM CDT SUN MAY 1 2011

TXZ092-093-011115-
GRAYSON TX-COOKE TX-
546 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COOKE COUNTY
  GRAYSON COUNTY

AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
WHITESBORO TO 14 MILES NORTHEAST OF SANGER...MOVING EAST AT 45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BELLS...CALLISBURG...
COLLINSVILLE...DENISON...DORCHESTER...GUNTER...HOWE...KNOLLWOOD...
POTTSBORO...SHERMAN...TOM BEAN...VAN ALSTYNE...WHITESBORO AND
EISENHOWER STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR NORTH CENTRAL TEXAS.

LAT...LON 3384 9659 3382 9651 3378 9648 3379 9645
      3374 9638 3341 9641 3343 9705 3385 9702
      3388 9700 3388 9687 3386 9685 3388 9679
      3384 9676 3384 9671 3389 9668 3389 9662
TIME...MOT...LOC 1047Z 259DEG 40KT 3397 9694 3347 9694
Local storm report, May 1, 6:00 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT SUN MAY 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     OLNEY                   33.37N  98.77W
05/01/2011                   YOUNG              TX   PUBLIC

            NUMEROUS LARGE TREES UPROOTED OR SNAPPED IN OLNEY
Local storm report, May 1, 6:02 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 AM CDT SUN MAY 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     HAIL             4 E NOCONA              33.78N  97.66W
05/01/2011  E1.00 INCH       MONTAGUE           TX   EMERGENCY MNGR

            QUARTER SIZE HAIL 4 MILES EAST OF NOCONA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:03 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall57 min
Apr 30, 7:24 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt36 min
Apr 30, 7:52 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar56 min
Apr 30, 7:56 PM CDTSpecial Weather StatementFWDHamilton34 min
May 1, 1:32 AM CDTSpecial Weather StatementFWDStephens28 min
May 1, 1:36 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto, Stephens54 min
May 1, 2:27 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker63 min
May 1, 3:09 AM CDTSevere Thunderstorm WarningFWDYoung51 min
May 1, 3:21 AM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant54 min
May 1, 3:46 AM CDTSevere Thunderstorm WarningFWDJack, Young44 min
May 1, 4:10 AM CDTSpecial Weather StatementFWDCooke35 min
May 1, 4:12 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant48 min
May 1, 4:27 AM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise48 min
May 1, 4:41 AM CDTSevere Thunderstorm WarningFWDCooke49 min
May 1, 4:58 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman43 min
May 1, 5:30 AM CDTSevere Thunderstorm WarningFWDMontague30 min
May 1, 5:46 AM CDTSpecial Weather StatementFWDGrayson29 min
May 1, 6:05 AM CDTSevere Thunderstorm WarningFWDGrayson25 min
May 1, 6:41 AM CDTSpecial Weather StatementFWDCooke34 min
May 1, 6:50 AM CDTSpecial Weather StatementFWDStephens25 min
May 1, 6:56 AM CDTSevere Thunderstorm WarningFWDEastland, Stephens, Young64 min
May 1, 7:04 AM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Grayson56 min
May 1, 7:09 AM CDTSpecial Weather StatementFWDFannin36 min
May 1, 7:42 AM CDTSevere Thunderstorm WarningFWDLamar26 min
May 1, 7:46 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Palo Pinto44 min
May 1, 8:10 AM CDTSpecial Weather StatementFWDFannin35 min
May 1, 8:21 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker54 min
May 1, 8:58 AM CDTSevere Thunderstorm WarningFWDTarrant46 min
May 1, 10:08 AM CDTSpecial Weather StatementFWDWise37 min
May 1, 10:21 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise54 min
May 1, 11:06 AM CDTSpecial Weather StatementFWDGrayson24 min
May 1, 11:37 AM CDTSpecial Weather StatementFWDGrayson38 min
May 1, 11:57 AM CDTSevere Thunderstorm WarningFWDGrayson42 min
May 1, 3:34 PM CDTSpecial Weather StatementFWDErath56 min
May 1, 4:26 PM CDTSpecial Weather StatementFWDErath, Hood, Palo Pinto, Parker64 min
May 1, 4:36 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker54 min
May 1, 4:52 PM CDTSpecial Weather StatementFWDVan Zandt23 min
May 1, 5:29 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise61 min
May 1, 6:26 PM CDTAreal Flood AdvisoryFWDCooke3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.